Alert archive / North Dakota / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 105, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 14, 2004, 10:52 PM CDT for Williams County, North Dakota. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2004, 10:52 PM CDT (03:52 UTC)
- Expired
- Jul 14, 2004, 11:55 PM CDT
- In force
- 63 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Williams County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 14, 6:40 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 3.9 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 917 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 2452 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KBIS 150352
SVRISN
NDC105-150455-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILLISTON ND
1052 PM CDT WED JUL 14 2004
THE NATIONAL WEATHER SERVICE IN WILLISTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WILLIAMS COUNTY IN NORTHWESTERN NORTH DAKOTA
* UNTIL 1155 PM CDT
* AT 1048 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM 22 MILES NORTH OF WILLISTON... MOVING SOUTHEAST AT 25
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SPRINGBROOK AT 1120 PM CDT
DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS
LAT...LON 4863 10403 4803 10403 4803 10385 4813 10372
4815 10290 4863 10290
WHEN THUNDERSTORMS ARE OCCURRING... PEOPLE SHOULD MOVE INSIDE A
STRONG BUILDING. DO NOT STAND BY WINDOWS. DO NOT USE TELEPHONES OR
ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS
PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS.
$$
RKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 2:30 PM CDT, 8 hours 22 minutes earlier.
Area forecast discussion, Jul 14, 2:30 PM CDT, 8 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 230 PM CDT WED JUL 14 2004 .SHORT TERM... STRONG UPPER LEVEL RIDGE CONTINUES TO BUILD OVER OVER NORTHERN ROCKIES AND PROGGD TO MOVE SLOWLY EAST THROUGH EARLY PERIODS OF FORECAST. MODELS WILL HAVE DIFFICULT TIME NAILING TIMING OF S/WS TOPPING RIDGE. BECAUSE OF THIS AND BECAUSE OF UNCERTAINTY OF MODEL BACKUPS WILL NOT MAKE ANY SIGNIFICANT ADJUSTMENTS TO ONGOING FORECAST. THIS LEAVES CWA WITH ISOLATED TO CHANCE POPS TONIGHT AND FRIDAY/SAT FOR THUNDERSTORMS AND NEAR CLIMATOLOGIC MAX AND MINS. .LONG TERM... MAKE LITTLE CHANGES FROM PREVIOUS FORECAST. SHORTWAVE RIDES ALONG THE CANADIAN/ND BORDER SUNDAY AS SURFACE TROF APPROACHES FROM THE WEST. DRY AND WARM AHEAD OF FRONTAL SYSTEM SUNDAY. OVERNIGHT SUNDAY AND MONDAY SURFACE BOUNDRY FOCUS FOR CONVECTIVE ACTIVITY AS IT MOVES EASTWARD. SHORTWAVE MENTION ABOVE MOVES THRU CWA DURING THE DAY MONDAY AIDING IN MID LEVEL LIFT AND SUPPORT FOR THUNDERSTORMS. FAST MOVING UPPER FLOW WITH THE PASSAGE OF SHORTWAVE TUESDAY..A FEW MINOR IMPULES RIDING THRU FAST ZONAL FLOW...EXPECT DRY AND SEASONABLY WARM THRU THE EXTENDED PERIOD. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && HW/RGT
Hazardous weather outlook, Jul 14, 4:15 AM CDT, 18 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 415 AM CDT WED JUL 14 2004 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-150915- ADAMS ND-BILLINGS ND-BOTTINEAU ND-BOWMAN ND-BURKE ND-BURLEIGH ND- DICKEY ND-DIVIDE ND-DUNN ND-EMMONS ND-FOSTER ND-GOLDEN VALLEY ND- GRANT ND-HETTINGER ND-KIDDER ND-LA MOURE ND-LOGAN ND-MCHENRY ND- MCINTOSH ND-MCKENZIE ND-MCLEAN ND-MERCER ND-MORTON ND-MOUNTRAIL ND- OLIVER ND-PIERCE ND-RENVILLE ND-ROLETTE ND-SHERIDAN ND-SIOUX ND- SLOPE ND-STARK ND-STUTSMAN ND-WARD ND-WELLS ND-WILLIAMS ND- INCLUDING THE CITIES OF...BISMARCK...BOTTINEAU...BOWMAN...CROSBY... DICKINSON...JAMESTOWN...MINOT AND WILLISTON 415 AM CDT WED JUL 14 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE FOR AN ISOLATED STRONG TO SEVERE STORM IN EXTREME SOUTHWESTERN NORTH DAKOTA LATE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. SHULZ
In the hours before
Local storm report, Jul 14, 7:44 PM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
744 PM CDT WED JUL 14 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL 1 SW BEACH 46.90N 104.02W
07/14/2004 1.00 INCH GOLDEN VALLEY ND TRAINED SPOTTER
&&
CJS/TWHLocal storm report, Jul 14, 8:11 PM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
811 PM CDT WED JUL 14 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL BEACH 46.91N 104.01W
07/14/2004 1.00 INCH GOLDEN VALLEY ND TRAINED SPOTTER
NICKEL TO QUARTER SIZE HAIL ON THE SOUTH SIDE OF BEACH
&&
CJS/TWHLocal storm report, Jul 14, 8:25 PM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
825 PM CDT WED JUL 14 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL GOLVA 46.73N 103.98W
07/14/2004 2.00 INCH GOLDEN VALLEY ND TRAINED SPOTTER
0817 PM HAIL 10 S BEACH 46.77N 104.01W
07/14/2004 0.88 INCH GOLDEN VALLEY ND TRAINED SPOTTER
&&
CJS/TWHLocal storm report, Jul 14, 8:34 PM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
834 PM CDT WED JUL 14 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0820 PM HAIL 23 SE BEACH 46.68N 103.66W
07/14/2004 1.25 INCH GOLDEN VALLEY ND TRAINED SPOTTER
HALF DOLLAR SIZE HAIL REPORTED BY STORM SPOTTER
&&
CJS/TWHThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 7:20 PM CDT | Severe Thunderstorm Warning | BIS | Golden Valley | 55 min |
| Jul 14, 8:00 PM CDT | Severe Thunderstorm Warning | BIS | Bowman | 60 min |
| Jul 14, 8:07 PM CDT | Severe Thunderstorm Warning | BIS | Slope | 53 min |
| Jul 14, 8:16 PM CDT | Severe Thunderstorm Warning | BIS | Billings, Golden Valley | 59 min |
| Jul 14, 8:54 PM CDT | Severe Thunderstorm Warning | BIS | Bowman | 66 min |
| Jul 14, 9:03 PM CDT | Severe Thunderstorm Warning | BIS | Slope | 27 min |
| Jul 14, 9:06 PM CDT | Severe Thunderstorm Warning | BIS | Divide | 59 min |
| Jul 14, 9:29 PM CDT | Tornado Warning | BIS | Bowman | 31 min |
| Jul 14, 9:59 PM CDT | Severe Thunderstorm Warning | BIS | Bowman | 31 min |
| Jul 14, 10:10 PM CDT | Severe Thunderstorm Warning | BIS | Divide, Williams | 65 min |
| Jul 14, 11:15 PM CDT | Severe Thunderstorm Warning | BIS | Dunn | 60 min |
| Jul 14, 11:52 PM CDT | Severe Thunderstorm Warning | BIS | Mountrail | 53 min |
| Jul 15, 12:12 AM CDT | Severe Thunderstorm Warning | BIS | Dunn | 33 min |
| Jul 15, 12:17 AM CDT | Severe Thunderstorm Warning | BIS | Ward | 58 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.